or Connect
Cycling Forums › Forums › Other Stuff › Archives › General health and fitness › Health and nutrition › Health and medical › bruising of vein after blood test
New Posts  All Forums:Forum Nav:

bruising of vein after blood test

post #1 of 5
Thread Starter 
I also am on Coumadin, but have never had a bruise from blood-drawing greater than an inch in
diameter. In your place, I would see a doctor IMMEDIATELY. Maybe there is an infection, and that
could be serious.

: Hi there,
:
: I am on warfarin (coumadin) and I need frequent blood tests to ascertain my INR level.
:
: A week ago I had a blood test, however this week I developed extensive bruising and discolouring
: all along my vein into my armpit on the right hand side. Also my arm is slightly painful. I wonder
: whether it is ominous or can be safely ignored.
:
: I would very much like to know if other people have had a similar experience.
:
: Many thanks,
:
: henk
:
: New Zealand
:
: --
:
: Powered by NetBSD 2.0
:
:
post #2 of 5

Re: bruising of vein after blood test

henk van der knaap wrote:

> Hi there,
>
> I am on warfarin (coumadin) and I need frequent blood tests to ascertain my INR level.
>
> A week ago I had a blood test, however this week I developed extensive bruising and discolouring
> all along my vein into my armpit on the right hand side. Also my arm is slightly painful. I wonder
> whether it is ominous or can be safely ignored.
>

Your INR may be too high.

--
Dr. Andrew B. Chung, MD/PhD
Board-Certified Cardiologist
http://www.heartmdphd.com/
post #3 of 5

Re: bruising of vein after blood test

When they draw blood from my right arm I often have large, ugly bruises. No pain, tho. I'm not on
any blood thinner.

> Hi there,
>
> I am on warfarin (coumadin) and I need frequent blood tests to ascertain my INR level.
>
> A week ago I had a blood test, however this week I developed extensive bruising and discolouring
> all along my vein into my armpit on the right hand side. Also my arm is slightly painful. I wonder
> whether it is ominous or can be safely ignored.
>
> I would very much like to know if other people have had a similar experience.
>
> Many thanks,
>
> henk
>
> New Zealand
post #4 of 5

Re: bruising of vein after blood test

I would call your doctor and ask him/her if you could come in and have your arm checked.

I am also on warfarin and have frequent blood tests. I've never had anything as extensive as your
problem when I've had a shot. I have occasionally had bruses/discoloration after shots for that test
and/or other needed shots, but I attribute the success (or non-success) of the shot to the skills of
the person giving me the shot. Some people can give shots with the result being virtually no pain or
evidence of a shot; others simply are not able to give a good shot.

But what you have written sounds if there might have been some damage to your vein. Give your
doctor a call.

Barbara

henk van der knaap wrote:

> Hi there,
>
> I am on warfarin (coumadin) and I need frequent blood tests to ascertain my INR level.
>
> A week ago I had a blood test, however this week I developed extensive bruising and discolouring
> all along my vein into my armpit on the right hand side. Also my arm is slightly painful. I wonder
> whether it is ominous or can be safely ignored.
>
> I would very much like to know if other people have had a similar experience.
>
> Many thanks,
>
> henk
>
> New Zealand
>
> --
>
> Powered by NetBSD 2.0
post #5 of 5

Re: bruising of vein after blood test

My cardio offers weekly pt testing in his office using a ProTime tester, which involves a simple
finger prick. Unfortunately, my health insurance will not cover it (even though I pay an absurd
montly amount) so I have to go to a lab and get stabbed.

I, too have never experienced that kind of bruising. I would certainly have a doctor take a
look at it.

On Sun, 25 Jan 2004 01:55:50 GMT, BJPruett <bjpruett@mindspring.com> wrote:

>I would call your doctor and ask him/her if you could come in and have your arm checked.
>
>I am also on warfarin and have frequent blood tests. I've never had anything as extensive as your
>problem when I've had a shot. I have occasionally had bruses/discoloration after shots for that
>test and/or other needed shots, but I attribute the success (or non-success) of the shot to the
>skills of the person giving me the shot. Some people can give shots with the result being virtually
>no pain or evidence of a shot; others simply are not able to give a good shot.
>
>But what you have written sounds if there might have been some damage to your vein. Give your
>doctor a call.
>
>Barbara
>
>
>henk van der knaap wrote:
>
>> Hi there,
>>
>> I am on warfarin (coumadin) and I need frequent blood tests to ascertain my INR level.
>>
>> A week ago I had a blood test, however this week I developed extensive bruising and discolouring
>> all along my vein into my armpit on the right hand side. Also my arm is slightly painful. I
>> wonder whether it is ominous or can be safely ignored.
>>
>> I would very much like to know if other people have had a similar experience.
>>
>> Many thanks,
>>
>> henk
>>
>> New Zealand
>>
>> --
>>
>> Powered by NetBSD 2.0
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Health and medical
Cycling Forums › Forums › Other Stuff › Archives › General health and fitness › Health and nutrition › Health and medical › bruising of vein after blood test